Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
Question: Atenolo side affects
|Budyz - Mon Aug 09, 2010 11:43 am||
My docotor recently put me on Atenolol for my BP. About a month later my large joints ache almost like bad arthritus. I saw him again and he didnt feel my symptoms could be a side affect from Atenolol so he perscribed Diclofenac for my pain. This helps quite a bit except for my shoulders that still ache but are tollerable. I don't dare miss a pill of Diclofenac or i pay. He also ran a rather large spread sheet of blood work and it was all fine except for my cholosterol. Medication, medication, medication, my question is if there is any likely hood of my symptom being a side affect to Atenolol.
Thank you for the second opinion,
|Debbie Miller, RN - Mon Aug 30, 2010 6:51 pm||
All we have to go on are the reports from the studies when drugs are first in trial. This was not a reported side effect so I doubt it is the cause of your pain. I suspect it is coincidental and you developed this at the same time you were dealing with the high blood pressure.
I would not worry about needing to take the diclofenac if it is helping. Looks like success to me, even though it's not perfect. You may be able to reduce your cholesterol with diet and exercise. If you are overweight, the joint pain could also be reduced with weight loss.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.